Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Lip vitiligo. No help with any medicines. Causing depression. Solution?

hi, i have lip vitiligo since 2007. I came to know about it when one morning my cousin suddenly noticed my lips had discoloured. Since then it has not incresed in size thankfully. i have tried all kinds of medications- homeopathy ..where the condition had improved initially & then no further improvement. Ayurvedic- where ther was very slow improvement & nothing further And then i also tried allopathy & Phototherapy where again the initial improvement was very little but then no further. Kindly advice what should i do as i have to get over with it as it is creating problems for me (being a female) and many a times is very depressing
Asked On : Thu, 31 Jan 2013
Answers:  1 Views:  183
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dermatologist 's  Response
Hi Shikha,
Vitiligo can be treated with drugs as well as surgically.
Drugs that can be used to treat lip vitiligo are steroids, tacrolimus, placentrex gel, fibroblast derived growth factors and psoralens . Photo therapy too can be tried to regain pigmentation. However with these therapies result and time taken to regain pigmentation may vary. I would also like to assert that treatment needs to be continued from months to an year.
However if you feel that medicines did not give you relief and the white patch has not progressed and has been stable, then these modalities could be tried
1) tattooing of the depigmented area to match it with normal color of your lips
2) surgical procedures like suction blister grafting, melanocyte transfer etc or simple excision of the white area followed by suturing( if the lesion is small)
Hope that answers your query. Take care.
Answered: Thu, 31 Jan 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor